Alert archive / North Carolina / River Flood Warnings in 2018
River Flood Warning 70, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Dec 29, 2018, 3:49 AM EST for Davidson County, Davie County, North Carolina. It took effect at Dec 29, 2018, 4:42 AM EST. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2018, 3:49 AM EST (08:49 UTC)
- In effect from
- Dec 29, 2018, 4:42 AM EST
- Expired
- Dec 30, 2018, 9:28 AM EST
- In force
- 29 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Davidson County, NC, Davie County, NC
The radar
The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yadkin River at Yadkin College (YADN7). The gauge peaked at 22.34 ft at Dec 29, 2018, 10:00 PM EST.
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02116500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
995
WGUS42 KRAH 290849
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
349 AM EST Sat Dec 29 2018
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Yadkin River At Yadkin College affecting Davidson and Davie
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC057-059-292048-
/O.NEW.KRAH.FL.W.0070.181229T0942Z-181231T0049Z/
/YADN7.1.ER.181229T0942Z.181230T0600Z.181230T1249Z.NO/
349 AM EST Sat Dec 29 2018
The National Weather Service in Raleigh has issued a
* Flood Warning for The Yadkin River At Yadkin College.
* until Sunday evening, or until the warning is cancelled.
* At 3:00 AM Saturday the stage was 17.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by early
this morning and continue to rise to near 22.8 feet by after
midnight tomorrow.The river will fall below flood stage by tomorrow
morning.
* Impact...At 23.0 feet, The upper campsites at the Thousand Trails
Preserve off US64 begin to flood.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Yadkin River
Yadkin College 18 17.4 Sat 03 AM 19.9 18.9 7.2 5.3 4.7
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$4 follow-up statements
672
WGUS82 KRAH 291906
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
206 PM EST Sat Dec 29 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River At Smithfield affecting Johnston County
Yadkin River At Yadkin College affecting Davidson and Davie Counties
Lower Roanoke River At Roanoke Rapids affecting Halifax and
Northampton Counties
Lower Roanoke River Near Scotland Neck affecting Halifax and
Northampton Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-300706-
/O.EXT.KRAH.FL.W.0068.000000T0000Z-181231T1500Z/
/SMFN7.1.ER.181223T2215Z.181226T2100Z.181231T0300Z.NO/
206 PM EST Sat Dec 29 2018
The Flood Warning continues for the Neuse River At Smithfield.
* At 1:15 PM Saturday the stage was 15.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 16.1 feet by
after midnight tomorrow. The river will fall below flood stage
tomorrow late evening.
* At 18.0 feet, Moderate flood stage. The Smithfield town
park and the Neuse riverwalk at the US70 bridge are flooded.
* At 15.0 feet, Minor flood stage. Flooding begins along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Neuse River
Smithfield 15 15.9 Sat 01 PM 15.9 14.5 13.8 13.6 13.4
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$
NCC083-131-300706-
/O.CON.KRAH.FL.W.0066.000000T0000Z-000000T0000Z/
/RRDN7.1.ER.181221T1951Z.181231T1800Z.000000T0000Z.NO/
206 PM EST Sat Dec 29 2018
The Flood Warning continues for the Lower Roanoke River At Roanoke Rapids.
* At 1:45 PM Saturday the stage was 10.8 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 10.9 feet by
Tuesday morning, and then begin falling.
* At 9.0 feet, Minor flood stage. Farmlands and timberlands
adjacent to the river in Roanoke Rapids flood.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Roanoke River
Roanoke Rapids 9 10.8 Sat 02 PM 10.8 10.8 10.9 10.9 10.8
&&
LAT...LON 3652 7765 3641 7751 3635 7750 3628 7759
3638 7761 3645 7765
$$
NCC083-131-300706-
/O.CON.KRAH.FL.W.0067.000000T0000Z-000000T0000Z/
/SCON7.1.ER.181224T1545Z.190101T0000Z.000000T0000Z.NO/
206 PM EST Sat Dec 29 2018
The Flood Warning continues for the Lower Roanoke River Near Scotland Neck.
* At 1:00 PM Saturday the stage was 29.2 feet.
* Flood stage is 28.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 30.0 feet by
Tuesday early afternoon, and then begin falling.
* Impact...At 32.0 feet, The boat ramp and parking lot at Edwards
Ferry Boat Access are inundated.
* At 31.0 feet, There is widespread flooding on the left banks.
* At 28.0 feet, Minor flooding begins, especially on the left bank.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Roanoke River
Scotland Neck 28 29.2 Sat 01 PM 29.7 29.9 30.0 30.0 30.0
&&
LAT...LON 3635 7750 3633 7742 3611 7721 3608 7727
3628 7748 3628 7759
$$
NCC057-059-300706-
/O.EXT.KRAH.FL.W.0070.000000T0000Z-181231T0133Z/
/YADN7.1.ER.181229T0927Z.181230T0600Z.181230T1333Z.NO/
206 PM EST Sat Dec 29 2018
The Flood Warning continues for the Yadkin River At Yadkin College.
* At 1:47 PM Saturday the stage was 20.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.5 feet by
after midnight tomorrow. The river will fall below flood stage
tomorrow morning.
* At 25.0 feet, Flooding closes Sowers Road near Linwood and
Hollywood Drive at Grub Ferry road. A campground on Hannah Ferry
Road is flooded. Flooding also threatens the pumping station at
Davidson, Incorporated.
* At 23.0 feet, The upper campsites at the Thousand Trails
Preserve off US64 begin to flood.
* At 21.0 feet, Lower level primitive campsites at the
Thousand Trails Preserve off US64 begin to flood.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Yadkin River
Yadkin College 18 20.9 Sat 02 PM 19.8 6.1 5.6 5.0 6.3
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$810
WGUS82 KRAH 300136
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
836 PM EST Sat Dec 29 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Yadkin River At Yadkin College affecting Davidson and Davie Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC057-059-301336-
/O.EXT.KRAH.FL.W.0070.000000T0000Z-181231T0102Z/
/YADN7.1.ER.181229T0927Z.181230T0600Z.181230T1302Z.NO/
836 PM EST Sat Dec 29 2018
The Flood Warning continues for
the Yadkin River At Yadkin College.
* At 8:17 PM Saturday the stage was 22.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.8 feet by
after midnight tonight. The river will fall below flood stage
tomorrow morning.
* Impact...At 23.0 feet, The upper campsites at the Thousand Trails
Preserve off US64 begin to flood.
* Impact...At 21.0 feet, Lower level primitive campsites at the
Thousand Trails Preserve off US64 begin to flood.
* Impact...At 18.0 feet, Minor flooding of mainly farmlands on both
banks.
* Impact...At 15.0 feet, The river is at bankfull.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Yadkin River
Yadkin Col 18 22.2 Sat 08 PM 19.1 6.0 6.3 7.3 6.7
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$796
WGUS82 KRAH 301024
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
524 AM EST Sun Dec 30 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River At Smithfield affecting Johnston County
Lower Roanoke River At Roanoke Rapids affecting Halifax and
Northampton Counties
Lower Roanoke River Near Scotland Neck affecting Halifax and
Northampton Counties
Yadkin River At Yadkin College affecting Davidson and Davie
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-302224-
/O.CON.KRAH.FL.W.0068.000000T0000Z-181231T1800Z/
/SMFN7.1.ER.181223T2215Z.181226T2100Z.181231T0600Z.NO/
524 AM EST Sun Dec 30 2018
The Flood Warning continues for the Neuse River At Smithfield.
* At 4:15 AM Sunday the stage was 15.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 15.0 feet, Flooding occurring along the Neuse
riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Neuse River
Smithfield 15 15.8 Sun 04 AM 15.9 14.6 14.0 13.7 13.5
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$
NCC083-131-302224-
/O.CON.KRAH.FL.W.0066.000000T0000Z-000000T0000Z/
/RRDN7.1.ER.181221T1951Z.181230T0945Z.000000T0000Z.NO/
524 AM EST Sun Dec 30 2018
The Flood Warning continues for the Lower Roanoke River At Roanoke
Rapids.
* At 4:45 AM Sunday the stage was 10.9 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain near 10.9 feet.
* Impact...At 9.0 feet, Farmlands and timberlands adjacent to the
river in Roanoke Rapids are flooded.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Roanoke River
Roanoke Ra 9 10.9 Sun 05 AM 10.9 10.9 10.9 10.9 10.8
&&
LAT...LON 3652 7765 3641 7751 3635 7750 3628 7759
3638 7761 3645 7765
$$
NCC083-131-302224-
/O.CON.KRAH.FL.W.0067.000000T0000Z-000000T0000Z/
/SCON7.1.ER.181224T1545Z.181231T1200Z.000000T0000Z.NO/
524 AM EST Sun Dec 30 2018
The Flood Warning continues for the Lower Roanoke River Near Scotland
Neck.
* At 5:00 AM Sunday the stage was 29.4 feet.
* Flood stage is 28.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 30.0 feet by
Tuesday morning, and then begin falling.
* Impact...At 28.0 feet, Minor flooding begins, especially on the
left bank.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Roanoke River
Scotland N 28 29.4 Sun 05 AM 29.6 30.0 30.0 30.0 30.0
&&
LAT...LON 3635 7750 3633 7742 3611 7721 3608 7727
3628 7748 3628 7759
$$
NCC057-059-302224-
/O.CON.KRAH.FL.W.0070.000000T0000Z-181231T0102Z/
/YADN7.1.ER.181229T0927Z.181230T0300Z.181230T1302Z.NO/
524 AM EST Sun Dec 30 2018
The Flood Warning continues for the Yadkin River At Yadkin College.
* At 5:01 AM Sunday the stage was 20.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this morning.
* Impact...At 15.0 feet, The river is at bankfull. At 18.0 feet,
Minor flooding of mainly farmlands on both banks is occurring.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Yadkin River
Yadkin Col 18 20.3 Sun 05 AM 19.1 6.0 6.3 7.3 6.7
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$748
WGUS82 KRAH 301428
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
928 AM EST Sun Dec 30 2018
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Yadkin River At Yadkin College affecting Davidson and Davie
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC057-059-301458-
/O.CAN.KRAH.FL.W.0070.000000T0000Z-181231T0102Z/
/YADN7.1.ER.181229T0927Z.181230T0300Z.181230T1302Z.NO/
928 AM EST Sun Dec 30 2018
The Flood Warning is cancelled for
the Yadkin River At Yadkin College.
* At 9:00 AM Sunday the stage was 17.1 feet.
* Flood stage is 18.0 feet.
* The river fell below flood stage at 8:02 AM Sunday.
* The river will continue to fall to 6.2 feet by Monday morning.
* At 18.0 feet, Minor flooding of mainly farmlands on both banks.
* At 15.0 feet, The river is at bankfull.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Yadkin River
Yadkin College 18 17.1 Sun 09 AM 6.2 6.2 8.7 7.3 6.6
&&
LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
3575 8054 3598 8045
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Dec 29, 3:25 AM EST, 24 minutes earlier.
Area forecast discussion, Dec 29, 3:25 AM EST, 24 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 325 AM EST Sat Dec 29 2018 .SYNOPSIS... A cold front will cross central North Carolina early today, then stall to our south late today. Weak high pressure will build into our region from the north later today and tonight. The stalled surface front will drift northward into central North Carolina as a warm front Sunday night and Monday, bringing a return to unsettled weather. && .NEAR TERM /THROUGH TONIGHT/... As of 325 AM Saturday... Pockets of dense fog still being reported in the KINT vicinity as warmer air aloft overriding residual CAD air mass at the surface. Latest meso analysis depicts sfc cold front poised just to the west of the Triad. The passage of this feature and the ensuing westerly flow of drier air should mix out the fog around daybreak. Plan to maintain the current advisory at this time, with no current plan to extend farther to the south and east. The passage of the sfc cold front across the entire forecast region this morning will aid to disperse/dissipate the low clouds by late morning. However, swly flow aloft will maintain a veil of high clouds throughout the day. The opaqueness of this high cloud deck and the eventual demise of the low clouds will play a role in the high temperature forecast. If veil of high clouds is quite opaque and the low clouds are slow to erode, then high temperatures may end up 3-5 degrees cooler than forecast. Currently betting on at a minimum partial sunshine across the region from late morning through the afternoon which should boost temperatures into the 60s, with locations across the southern Coastal Plain and Sandhills near or slightly above 70. The sfc front will stall across South Carolina later today while weak high pressure extends into central NC from a parent high immediately to our north. The NAM and GFS depict a weak s/w aloft passing overhead late tonight. This feature will enhance low level sly flow along the front, leading to weak overrunning and the generation of patchy light rain overnight, primarily south of highway 64. The ECMWF is farther south and much weaker with the mid level system, confining the patchy light precip to just our border counties. The GFS as well as the latest NAM have been fairly consistent in this depiction though believe that the GFS is overplaying the strength of the s/w as this system is moving into a sheared environment. So, will depict increasing PoPs late tonight over the southern half of the forecast area though anticipate precip amounts to be light, generally just few hundredths prior to daybreak. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... As of 325 AM Saturday... The mid level s/w will pass overhead Sunday morning, generating patchy light rain over roughly the southern two-thirds of the region. Anticipate the precip to diminish/dissipate in the afternoon as the s/w moves offshore, though extensive cloudiness will remain in its wake. The morning precip and extensive cloudiness will yield afternoon temperatures notably cooler compared to highs expected this afternoon. Highs Sunday should vary from the low-mid 50s north to the mid-upper 50s south. The approach of another s/w will induce the stalled sfc front to gradually lift nwd as a warm front into central NC Sunday night. Expect patchy or areas of rain to develop ahead of this feature after midnight, mainly south and west of Raleigh. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 225 AM Saturday... Still expect this part of the forecast to be largely wet and unsettled, with a few periods of dry weather mixed in. Expect above normal temperatures through mid-week, with near to slightly below normal temperatures through the remainder of the period. Still too much variability between the models to nail down the forecast for late-week. Monday through Tuesday night: A northward retreating warm front will lift through central NC Sunday night/Monday, with strong southerly flow advecting warm moist air into the region behind it. Meanwhile aloft, a s/w embedded in the deepening trough over the Rockies will quickly lift off to the east-northeast as the parent trough digs southward on Monday. A surface low will develop in response to the lifting shortwave, resulting in strong frontogenesis over the Gulf Coast and TN Valley regions. Strong southerly flow ahead of the frontal system will advect warm, moist air from the Gulf into the Southeast US on Monday. While central NC could see some pre-frontal rain associated with the warm front as it lifts through the area, the better chances for rain will be along the Appalachians on Monday. The front will push eastward on Monday night, increasing rainfall chances across western portions of the area. However, there is a trend toward the coverage decreasing as it pushes eastward as the parent surface low rapidly lifts off to the northeast away from the region, taking the best forcing with it. Meanwhile, the upper level trough remains well to the west, extending from the Great Lakes to the Desert Southwest. The cold front will likely progress through the area by Tuesday night/Wednesday morning. Temperatures, as mentioned above, will be largely above normal, moderating through Tuesday (lows Monday night in the mid 50s NW to low 60s SE and highs in the mid 60s NW to low 70s SE). Beyond Tuesday Night: Significant differences in the medium range models still exist and thus confidence in any specifics regarding precipitation and temperature remain low. Generally, a low may cutoff from the parent trough over the Desert Southwest on Tuesday night/Wednesday. The trough/low (depending on the model) will gradually begin to progress eastward through the Midwest Wednesday and Thursday, while the lingering front remains draped across the Southeast US and Gulf Coast. Expect a surface low to develop along the stalled front as the system moves eastward, but specifics regarding the location and track of the low are highly uncertain. Precipitation will be likely ahead of the low. Will hold off on speculating precipitation chances until there is better agreement. Temperatures will also be dependent on the system, but will generally be near to below normal for Wednesday through Friday. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... As of 110 AM Saturday... There is a high probability that widespread sub VFR ceilings and visibilities will occur across central NC through 14Z. Afterwards, expect improving aviation conditions as high pressure builds into the region from the north. Early this morning, expect widespread low ceilings in the IFR/LIFR categories, along with pockets of MVFR/IFR visibility due to fog. The exception will be in proximity of the Triad terminals where areas of dense fog, reducing the visibility to a quarter of a mile or less through 12Z. While VFR parameters are expected this afternoon through tonight, Aviation parameters will take a down turn after daybreak Sunday as another low pressure system affects the region. This will cause MVFR/IFR ceilings along with areas of light rain. The adverse conditions expected to spread south-to-north Sunday and persist from Sunday night into Monday, and possibly linger into tuesday. The approach/passage of a warm front early Monday may be accompanied by a period of low level wind shear. A cold front will cross as well. central NC Tuesday, followed by VFR parameters Tuesday night into Wednesday. && .RAH WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 7 AM EST this morning for NCZ021>023-038- 039. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...KC AVIATION...WSS
Hazardous weather outlook, Dec 29, 3:34 AM EST, 15 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 334 AM EST Sat Dec 29 2018 NCZ007>011-024>028-040>043-073>078-083>086-088-089-301030- Person-Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash- Edgecombe-Chatham-Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee- Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 334 AM EST Sat Dec 29 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A series of storm systems will impact the area next week, resulting in additional rainfall. This rainfall could result in some flooding of main stem rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ021>023-038-039-301030- Forsyth-Guilford-Alamance-Davidson-Randolph- 334 AM EST Sat Dec 29 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A series of storm systems will impact the area next week, resulting in additional rainfall. This rainfall could result in some flooding of main stem rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 28, 10:58 PM EST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1058 PM EST Fri Dec 28 2018 NCZ007-008-024-025-040-041-073>077-083-084-291200- PERSON-GRANVILLE-ORANGE-DURHAM-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-ANSON-RICHMOND- INCLUDING THE CITIES OF BUSHY FORK, CONCORD, ROXBORO, SURL, OXFORD, BUTNER, CREEDMOOR, CHAPEL HILL, CARRBORO, BETHESDA, DURHAM, RESEARCH TRIANGLE, HASTY, SILER CITY, BYNUM, MONCURE, PITTSBORO, RALEIGH, CARY, ALBEMARLE, PLYLER, TROY, BISCOE, MOUNT GILEAD, PEKIN, BADIN LAKE, ELDORADO, SOUTHERN PINES, PINEHURST, ABERDEEN, EAGLE SPRINGS, SEVEN LAKES, CUMNOCK, GUM SPRINGS, SANFORD, TRAMWAY, DUNN, ANDERSON CREEK, TIMBERLAKE, DUNCAN, ERWIN, ANGIER, LILLINGTON, WADESBORO, POLKTON, ROCKINGHAM, HAMLET, AND EAST ROCKINGHAM 1058 PM EST Fri Dec 28 2018 ...PATCHY DENSE FOG ACROSS CENTRAL NORTH CAROLINA... Patchy dense fog has developed across portions of central North Carolina this evening, reducing visibilities down to one quarter of a mile at times. Please use extra caution if traveling, and leave some extra time to get to your destination. Conditions will begin to improve near sunrise.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 8:57 PM EST | Dense Fog Advisory | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph | 10 hr |
| Dec 28, 9:24 PM EST | River Flood Warning | RAH | Chatham | 13 hr |
| Dec 28, 11:30 PM EST | Areal Flood Warning | RAH | Forsyth | 6 hr |
Nearby
River Flood Warnings in North Carolina, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.